MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE

LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE
Model Number OFG2524LF
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device was flushed and prepared per the ifu, no abnormalities, engine test normal.The device was advanced over the phoenix wire to the stenosis in the arteria poplitea.Multiple atherectomy with good results.The device was advanced into the anterior tibial artery, multiple atherectomy.According to the hcp, suddenly a loud noise and resistance occured.He stopped immediately, removed the device, flushed the artery and saw the wire ripped open.He was able to remove the wire from the vessel without resistance.The patient was treated with balloon dilation.The patient is doing well.Additional information received on 10/1/2024: multiple atherectomy is stated which was meant by passes.The device were removed separately.There was no device malfunction for the phoenix catheter.Photos received on 10/2/2024: coil damage was observed but appears intact.
 
Additional Manufacturer Narrative
A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Device received and will be analysed shortly.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported: "we have received a complaint on a phoenix light support guidewire: model: pg14300lf, lot: 7932009, where the wire ripped open.The wire was received, and decontamination was completed.Please send us a comp# and any other necessary information to send the device back.Please let us know if you have any further questions.Complaint#: (b)(4).Date of event: 20 sept 2024.Complaint aware date: 26 sept 2024.Country: germany.Nature of complaint: device was flushed and prepared per the ifu, no abnormalities, engine test normal.The device was advanced over the phoenix wire to the stenosis in the arteria poplitea.Multiple atherectomy with good results.The device was advanced into the anterior tibial artery, multiple atherectomy.According to the hcp, suddenly a loud noise and resistance occured.He stopped immediately, removed the device, flushed the artery and saw the wire ripped open.He was able to remove the wire from the vessel without resistance.The patient was treated with balloon dilation.The patient is doing well.Additional information received on 10/1/2024: multiple atherectomy is stated which was meant by passes.The device were removed separately.There was no device malfunction for the phoenix catheter.Photos received on 10/2/2024: coil damage was observed but appears intact." the sample was returned, placed in a double zip-lock type bag marked biohazard.The sample was then placed into 2 boxes which were protected with foam.The guidewire returned coiled in a circular shape.A visual and tactile examination of the returned guidewire was completed, and the following features were observed: this guidewire is a 2- piece construction: coil and core.The guidewire returned with an offset on the coil located 0.5cm from the distal weld.There were also some overstretched coils 0.3cm from the proximal joint.The coil was found to be fully intact and not fractured besides the portion of overstretched coils and the offset.A portion of a stent-like device was found to be stuck on the guidewire, from 17cm from the distal joint to 20cm from the distal joint.This device was tangled up on itself and the guidewire and had a plaque-like material stuck to it.No anomalies were observed to indicate a manufacturing issue with the distal and proximal joints.Both joints were intact.No other damage was noted on the returned product.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "operational context" appears to have impacted on the event as reported.

Brand Name
PHOENIX GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross, co. wexford Y34 K 825
EI  Y34 K825
Manufacturer (Section G)
LAKE REGION MEDICAL LIMITED
butlersland
new ross, co. wexford Y34 K 825
EI   Y34 K825
Manufacturer Contact
suzanne foley
butlersland
new ross, co. wexford Y34 K-825
EI   Y34 K825
MDR Report Key20992954
Report Number9681477-2024-00022
Device Sequence Number4514252
Product Code DQX
UDI-Device Identifier10845225002760
UDI-Public(01)10845225002760(17)260903(10)7932009
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K080144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Model NumberOFG2524LF
Device Lot Number7932009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date01/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown